advertisement
Question
Posted by: Lisa | 2012/10/15

irregular bleeding and uterine fibroids

Hi

I''m 32 and have a 15month old baby. During pregnancy scans doctors also noticed I have fibroids. I started using the 2month injection for contraception last year august. I''ve recently started irregularly spotting and bleeding, but for now its been going on every day from last month. Is is proper that I was prescribed progynova for this bleeding? What could be best to stop this irregular bleeding and also reduce the size of fibroids

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Irregular spotting is a common side effect of the injection. This is usually due to thinning of the womb lining. The Progynova would help build it up. I am not sure for how long you are supposed to take it though. The injection may reduce the size of the fibroids to some extent. There isn't really any medical treatment for them.If they are large, hysterectomy would be the next option.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: SusanQ | 2012/10/19

My advice is either to stick it out with the current treatment or to seek opinion on alternative means of contraception. I think it is a bit brutal to consider hysterectomy as a ''next option''!
If future intervention is ever required in your situation there are many less invasive alternatives including myomectomy and fibroid embolization... All the best SQ

Reply to SusanQ
Posted by: gynaedoc | 2012/10/15

Irregular spotting is a common side effect of the injection. This is usually due to thinning of the womb lining. The Progynova would help build it up. I am not sure for how long you are supposed to take it though. The injection may reduce the size of the fibroids to some extent. There isn't really any medical treatment for them.If they are large, hysterectomy would be the next option.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement